Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 11, 2016, 6:02 PM CDT for Barbour County, Bullock County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 6:02 PM CDT (23:02 UTC)
- Expired
- Jun 11, 2016, 6:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barbour County, AL, Bullock County, AL
The radar
The Ft Rucker radar (KEOX), 62 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275
WUUS54 KBMX 112302
SVRBMX
ALC005-011-112330-
/O.NEW.KBMX.SV.W.0042.160611T2302Z-160611T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CDT SAT JUN 11 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
NORTHERN BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 630 PM CDT
* AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COMER...OR 7
MILES SOUTHEAST OF MIDWAY...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COMER...BARBOUR COUNTY PUBLIC LAKE DAM...SPRING HILL...HAWKINSVILLE
AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3194 8544 3205 8554 3211 8531 3202 8520
TIME...MOT...LOC 2302Z 239DEG 9KT 3202 8541
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:04 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 11, 3:04 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 304 PM CDT SAT JUN 11 2016 .DISCUSSION... It is a typical summer afternoon out there today, with temperatures in the low to mid 90s and isolated to scattered thunderstorms. For those lucky few that see rain, it will be brief and only provide a temporary relief to the heat. May even have a few stronger storm or two during the peak heating of the day. Tomorrow and Monday will see the moisture remain in place, with the best coverage of scattered thunderstorms in the south and west, but creep to east each day. Temperatures will remain in the low to mid 90s across much of the area with some upper 90s in the far southeast. On Tuesday, rain chances will be quite high for this time of the year as a frontal boundary associated with the eastern Conus trough will be in place across the area. With plenty of southerly flow and moisture in place, showers and thunderstorms will be likely both on Tuesday and Wednesday. Now they will still be scattered in nature but areal coverage will be much larger than Sunday or Monday. On Thursday, models continue to show an upper low sliding southward toward the area for the end of the week and into the weekend. Synoptically speaking, this will keep the area in a high chance for showers/storms through the weekend. Again not everyone will see rain each day, but the scenario would present the entire area with a 50 to 60 percent chance of rain each day along with slightly cooler temperatures through the weekend. 16 && .AVIATION... 18Z TAF Discussion. Any convection that develops this afternoon should be rather disorganized, typical for a summer type weather pattern. Based on higher dewpoints, slightly higher convective coverage is expected to be in the western and southern sections of central Alabama, and that is where I included the VCTS group for the afternoon. Showers and storms should die off pretty quickly after sunset, leaving just some high level clouds for the overnight hours. TEMPO of 5sm at TOI was based entirely on the fact that that location saw the same conditions briefly this morning...so, persistence. /61/ && .FIRE WEATHER... Moisture will continue to increase through the weekend with scattered afternoon showers and thunderstorms possible through the first of next week. Even higher rain chances exist by mid week. Critical fire weather conditions are not expected. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 93 70 94 72 / 20 40 10 30 30 Anniston 70 93 71 95 72 / 20 40 10 30 30 Birmingham 73 93 73 95 74 / 20 40 20 40 30 Tuscaloosa 73 92 73 94 74 / 20 50 20 50 30 Calera 72 92 71 94 73 / 20 40 20 40 30 Auburn 72 92 73 94 74 / 20 40 20 30 30 Montgomery 74 95 74 96 74 / 20 50 20 50 30 Troy 73 93 74 95 74 / 20 50 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 11, 5:01 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 501 AM CDT SAT JUN 11 2016 ALZ011>015-017>050-121315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 501 AM CDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 5:32 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 532 PM CDT SAT JUN 11 2016 ALZ024-112300- JEFFERSON AL- 532 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY UNTIL 600 PM CDT... AT 531 PM CDT...DOPPLER RADAR WAS TRACKING MULTIPLE STRONG THUNDERSTORMS NEAR FULTONDALE. THESE STORMS WERE NEARLY STATIONARY. PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BIRMINGHAM...TRUSSVILLE...GARDENDALE...IRONDALE...FULTONDALE... CENTER POINT...PINSON...TARRANT...GRAYSVILLE...BROOKSIDE...CARDIFF... B.J.C.C....BIRMINGHAM AIRPORT...REGIONS FIELD...LEGION FIELD... ENSLEY...KINGSTON...FORESTDALE... BIRMINGHAM SOUTHERN COLLEGE AND U.A.B. CAMPUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3356 8663 3347 8688 3365 8696 3372 8667 TIME...MOT...LOC 2231Z 150DEG 0KT 3360 8681 19
Local storm report, Jun 11, 5:36 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 PM CDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL COKER 33.25N 87.69W
06/11/2016 E0.25 INCH TUSCALOOSA AL PUBLIC
PEA-SIZED HAIL REPORTED VIA SOCIAL MEDIA.
&&
GSATTERWSpecial weather statement, Jun 11, 5:36 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 PM CDT SAT JUN 11 2016
ALZ050-112300-
BARBOUR AL-
536 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH BARBOUR COUNTY UNTIL 600
PM CDT...
AT 535 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COMER...OR 8 MILES EAST OF MIDWAY...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COMER...SPRING HILL...HAWKINSVILLE AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3193 8538 3201 8546 3202 8543 3214 8543
3215 8541 3215 8526 3213 8524 3212 8524
3212 8523 3210 8522 3208 8520 3206 8519
3207 8513 3207 8510
TIME...MOT...LOC 2235Z 231DEG 13KT 3205 8539Local storm report, Jun 11, 5:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
540 PM CDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL PINSON 33.69N 86.68W
06/11/2016 E0.25 INCH JEFFERSON AL PUBLIC
SMALL HAIL REPORTED VIA SOCIAL MEDIA.
&&
GSATTERWLocal storm report, Jun 11, 5:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 PM CDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL PINSON 33.69N 86.68W
06/11/2016 E0.88 INCH JEFFERSON AL PUBLIC
NICKEL-SIZED HAIL REPORTED IN PINSON.
&&
GSATTERWLocal storm report, Jun 11, 5:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 PM CDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG PINSON 33.62N 86.74W
06/11/2016 JEFFERSON AL PUBLIC
TREE REPORTED DOWN ACROSS FLEMMING ROAD IN PINSON.
&&
GSATTERWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:43 PM CDT | Special Weather Statement | BMX | Elmore | 32 min |
| Jun 11, 4:15 PM CDT | Special Weather Statement | BMX | Sumter | 60 min |
| Jun 11, 4:54 PM CDT | Special Weather Statement | BMX | Jefferson | 36 min |
| Jun 11, 5:22 PM CDT | Special Weather Statement | BMX | Bibb | 23 min |
| Jun 11, 5:32 PM CDT | Special Weather Statement | BMX | Jefferson | 28 min |
| Jun 11, 5:36 PM CDT | Special Weather Statement | BMX | Barbour | 24 min |
| Jun 11, 6:26 PM CDT | Special Weather Statement | BMX | Walker | 34 min |
| Jun 11, 6:45 PM CDT | Special Weather Statement | BMX | Blount | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.